MAUDE Adverse Event Report: NEURAVI LTD. EMBOTRAP II 5X21 REVASC. DEV.; CATHETER, THROMBUS RETRIEVER

NEURAVI LTD. EMBOTRAP II 5X21 REVASC. DEV.; CATHETER, THROMBUS RETRIEVER
Model Number ET009521
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/19/2022
Type of Reportable Event Malfunction
Event or Problem Description
The healthcare professional reported that during a thrombectomy procedure to treat an ischemic stroke, the physician was using a 95cm emboguard 87 balloon guide catheter (bg8795u / 0000148668) as a base catheter and an ace¿ 60 reperfusion catheter (penumbra) to aspirate the clot in the clotted target vessel.During the intervention, the ace 60 catheter ¿stretched.¿ a second one was used and it also became ¿stretched.¿ a 5mm x 21mm embotrap ii revascularization device (et009521 / 20h086av) was then used.It was reported that the embotrap ii device would not advance through a headway® 21 microcatheter (microvention).A headway® 27 microcatheter (microvention) was then opened and the embotrap ii device was used successfully.The procedure was reported as successfully completed.There was no negative patient impact as a result of the reported issue.The complaint indicated that the device is not available to be returned for evaluation and analysis.On 02-nov-2022, additional information was received.The lot number provided for the embotrap device is 20h086av.The lot number associated with the emboguard balloon catheter is 0000148668.The information indicated that it was unknown if there was any device malfunction associated with the emboguard balloon catheter.The physician commented on how trackable the device was in navigating tortuous anatomy.¿only a hypothesis that the emboguard may have kinked somewhere in the arch portion of the anatomy at some point during the delivery or retrieval.¿ related to whether a continuous flush had been maintained during the procedure, the response provided was, ¿this is standard protocol and there were no.¿ the information indicated that it was the original embotrap ii device that was successfully used with the headway 27 microcatheter.The reported issue did not result in any clinically significant delay in the procedure.On 07-nov-2022, additional information was received.The information confirmed that the lot number of the embotrap was 20h086av.This is associated with a 5mm x 21mm embotrap ii revascularization device (et009521).
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Conclusion: the healthcare professional reported that during a thrombectomy procedure to treat an ischemic stroke, the physician was using a 95cm emboguard 87 balloon guide catheter (bg8795u / 0000148668) as a base catheter and an ace¿ 60 reperfusion catheter (penumbra) to aspirate the clot in the clotted target vessel.During the intervention, the ace 60 catheter ¿stretched.¿ a second one was used and it also became ¿stretched.¿ a 5mm x 21mm embotrap ii revascularization device (et009521 / 20h086av) was then used.It was reported that the embotrap ii device would not advance through a headway® 21 microcatheter (microvention).A headway® 27 microcatheter (microvention) was then opened and the embotrap ii device was used successfully.The procedure was reported as successfully completed.There was no negative patient impact as a result of the reported issue.The complaint indicated that the device is not available to be returned for evaluation and analysis.On 02-nov-2022, additional information was received.The lot number provided for the embotrap device is 20h086av.The lot number associated with the emboguard balloon catheter is 0000148668.The information indicated that it was unknown if there was any device malfunction associated with the emboguard balloon catheter.The physician commented on how trackable the device was in navigating tortuous anatomy.¿only a hypothesis that the emboguard may have kinked somewhere in the arch portion of the anatomy at some point during the delivery or retrieval.¿ related to whether a continuous flush had been maintained during the procedure, the response provided was, ¿this is standard protocol and there were no.¿ the information indicated that it was the original embotrap ii device that was successfully used with the headway 27 microcatheter.The reported issue did not result in any clinically significant delay in the procedure.On 07-nov-2022, additional information was received.The information confirmed that the lot number of the embotrap was 20h086av.This is associated with a 5mm x 21mm embotrap ii revascularization device (et009521).Based on complaint information, the device is not available to be returned for analysis.A review of the manufacturing documentation associated with this lot (20h086av) top and sub assembly presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.With the information available and without the complaint product available to be returned for analysis, the reported issue in the complaint cannot be confirmed.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint sample; however, it is possible that clinical and procedural factors, including device manipulation / interaction may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
EMBOTRAP II 5X21 REVASC. DEV.
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
NEURAVI LTD.
block 3
ballybritt business park
galway H91 K 5YD
EI  H91 K5YD
Manufacturer (Section G)
ADVANT MEDICAL
parkmore business park west
galway H91 P V0V
EI   H91 PV0V
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key15753814
Report Number3011370111-2022-00103
Device Sequence Number16873308
Product Code NRY
UDI-Device Identifier10886704081319
UDI-Public10886704081319
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K173452
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/13/2023
Device Model NumberET009521
Device Catalogue NumberET009521
Device Lot Number20H086AV
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2022
Initial Report FDA Received Date11/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/13/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACE¿ 60 REPERFUSION CATHETER (PENUMBRA); EMBOGUARD 87, 95 CM; HEADWAY® 21 MICROCATHETER (MICROVENTION); HEADWAY® 27 MICROCATHETER (MICROVENTION)
Patient SexUnknown